Hi, your search found this article for you on Trip:
Outcome after heroin overdose and cardiopulmonary resuscitation.
Acta Anaesthesiologica Scandinavica, 2006
firstname.lastname@example.org BACKGROUND: The survival of heroin overdose patients resuscitated from cardiac arrest is reported to be poor.
The aim of our study was to investigate the outcome and characteristics of survivors after cardiac arrest caused by heroin overdose.
Between 1 January 1997 and 31 December 2000, there were 94 combined cardiac arrests caused by acute drug poisonings.
RESULTS: Cardiopulmonary resuscitation was attempted in 19 heroin overdose patients (group A) and in 53 patients with cardiac arrest caused by other poisonings (group B).
The survivors in group A had an Emergency Medical Service (EMS)-witnessed cardiac arrest or the Emergency Dispatching Centre was called before the arrest occurred.
Survivors in both groups suffered from acute renal failure (two), hypoglycaemia (four) and hypothermia (three).
CONCLUSION: Survival after cardiac arrest caused by heroin overdose is possible if the arrest is EMS witnessed or the Emergency Dispatching Centre is called before the cardiac arrest occurs.